Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2006, 6:42 PM MDT for Washington County, Utah. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2006, 6:42 PM MDT (00:42 UTC)
- Expired
- Jul 8, 2006, 7:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 111 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 090041 FFWSLC UTC053-090115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 642 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHWESTERN WASHINGTON COUNTY IN UTAH... * UNTIL 715 PM MDT. * AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER EXTREME SOUTHWEST WASHINGTON COUNTY. THIS WARNING IS AN EXTENSION OF THE PREVIOUS FLASH FLOOD WARNING FOR EXTREME SOUTHWEST WASHINGTON COUNTY. THE THUNDERSTORM THAT PRODUCED HEAVY RAIN OVER THE BEAVER DAM WASH DRAINAGE WILL DISSIPATE BY 650 PM. HEAVY RUNOFF CREATED BY THIS STORM WILL MAINTAIN FLASH FLOODING THROUGH THE BEAVER DAM WASH UNTIL 715 PM MDT. LAT...LON 3701 11404 3702 11390 3731 11387 3729 11401 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:25 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 4:25 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 425 PM MDT SAT JUL 8 2006 .SYNOPSIS...AN UPPER LOW OVER ARIZONA WILL MOVE NORTH INTO SOUTHERN UTAH THIS EVENING. WITH ABUNDANT MOISTURE IN PLACE ACROSS CENTRAL AND SOUTHERN UTAH NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHEAST HALF OF THE STATE THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. THIS UPPER LOW WILL MOVE INTO SOUTHWEST WYOMING ON SUNDAY BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF NORTHERN UTAH. && .DISCUSSION...WELL DEFINED UPPER LEVEL CIRCULATION MOVING THROUGH NORTHERN AZ THIS AFTERNOON. MODEST DIFFERENTIAL VORTICITY ADVECTION AHEAD OF THIS LOW HAS HELPED PROVIDE LARGER SCALE ASCENT CONTRIBUTING TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN UTAH. SIGNIFICANT CLOUD COVER ACROSS THE EAST CENTRAL PORTION OF THE STATE HAS HELD TEMPERATURES IN CHECK THERE AND GREATLY MINIMIZED THE DEGREE OF DESTABILIZATION THAT HAS OCCURRED THROUGH THE DAY. HOWEVER...DECENT INSOLATION ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH ALLOWED GREATER INSTABILITY TO DEVELOP IN THESE AREAS AND HAVE CORRESPONDINGLY SEEN MORE VIGOROUS CONVECTION IN THESE REGIONS. GIVEN THE PRECIPITABLE WATERS IN EXCESS OF ONE INCH ACROSS THE SOUTHERN HALF OF UTAH AND THE SLOW MOVEMENT OF THE STORMS ASSOCIATED WITH THIS WELL DEFINED CIRCULATION WILL CONTINUE FLASH FLOOD WATCH THROUGH MIDNIGHT FOR THE SOUTHEAST HALF OF UTAH. EVEN THOUGH PRECIPITATION RATES HAVE BEEN UNIMPRESSIVE DUE TO LIMITED INSTABILITY ACROSS THE EAST CENTRAL PORTION OF THE AREA WILL KEEP WATCH GOING THERE AS MORE VIGOROUS DRY SLOT CONVECTION WILL LIFT NORTH THIS EVENING. HAVE ALSO EXPANDED THE WATCH TO INCLUDE THE MILFORD AND CEDAR CITY AREAS GIVEN THE ORIENTATION OF CONVECTION THIS AFTERNOON. MOISTURE HAS BEEN SLOW TO MOVE NORTH ALONG THE WASATCH FRONT WITH THE NAM HAVING A BETTER HANDLE ON THIS THUS FAR. WILL STILL MAINTAIN CHANCE POPS TONIGHT ACROSS THE WASATCH FRONT AS CIRCULATION DRIFTS NORTH AND MODEST FORCING OVERSPREADS THE AREA OVERNIGHT ALTHOUGH THIS MAY BE A BIT AMBITIOUS GIVEN CURRENT TRENDS. ON SUNDAY CIRCULATION WILL CONTINUE TO DRIFT NORTH TOWARDS SW WYOMING. EXTENSIVE CLOUD AND NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD OVERSPREAD THE NE PORTION OF THE STATE AND EXTEND WESTWARD TO THE WASATCH MOUNTAINS DURING THE DAY. GFS IS SLOWER MOVING THE MID LEVEL CIRCULATION NORTH AND KEEPS A LIGHT EASTERLY COMPONENT GOING ALONG THE WASATCH FRONT DURING MOST OF THE DAY WHICH WOULD ALLOW SHOWERS AND THUNDERSTORMS TO PROPAGATE OFF OF THE HIGH TERRAIN AND ACROSS THE WASATCH FRONT. THE NAM IS A BIT QUICKER WITH THE CIRCULATION AND WOULD LIMIT THE WESTWARD EXTENT OF THE PRECIPITATION. AT THIS TIME WILL KEEP CHANCE POPS GOING ALONG THE WASATCH FRONT FOR SUNDAY WITH LIKELY POPS IN THE MOUNTAINS. ANTICIPATE A PRETTY SHARP CUTOFF TO THE PRECIPITATION AS YOU GO WEST. AS THE UPPER SYSTEM MOVES EAST ON SUNDAY NIGHT AND MONDAY DRIER AIR WILL BEGIN TO RETURN TO THE REGION. A WARMING AND DRYING TREND WILL CONTINUE THROUGH MID WEEK AS UPPER LEVEL RIDGING BUILDS BACK INTO THE GREAT BASIN. && .AVIATION...THE NORMAL NORTHWESTERLY LAKE BREEZE HAS SET UP AT THE KSLC TERMINAL AND SHOULD PREVAIL UNTIL AROUND 900 PM THIS EVENING WHEN THE SOUTHEAST DRAINAGE PATTERN RETURNS. POSSIBILITY OF THUNDERSTORMS IS SMALL BUT SHOULD THEY MOVE INTO THE NORTHWESTERN VALLEYS...OUTFLOW COULD TEMPORARILY DISRUPT THE WIND FLOW PATTERNS. && .FIRE WEATHER...A DRIER AIRMASS WITH HUMIDITIES BELOW 15 PERCENT REMAINS OVER NORTHWESTERN UTAH THIS EVENING ALONG WITH LOCAL NORTH WINDS CREATING NEAR CRITICAL FIRE WEATHER CONDITIONS. ELSEWHERE...THE AIRMASS IS QUITE MOIST AND THERE IS A GOOD CHANCE OF WETTING RAIN WITH ANY OF THE NUMEROUS SHOWERS AND THUNDERSTORMS. THIS MOISTURE SPREADS NORTHWESTWARD TONIGHT AND HUMIDITIES SHOULD SHOW DECENT RECOVERIES OVER THE NORTHWEST. FAIRLY NUMEROUS SHOWERS AND THUNDERSTORMS AND A CONTINUED THREAT OF HEAVY RAIN WILL OCCUR SUNDAY. THE LOW MOVES OUT OF THE STATE MONDAY AND A DRYING TREND WILL BEGIN FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE MONDAY AND TUESDAY BUT THEY WILL TEND TO BE DRIER. ISOLATED DRY STORMS ARE POSSIBLE WEDNESDAY...MAINLY OVER THE NORTH. ALONG WITH THE DRYING TREND WILL COME AN INCREASE IN AFTERNOON SOUTHWEST WINDS IN THE WESTERN VALLEYS. THESE COMBINED WITH AFTERNOON HUMIDITIES DROPPING BELOW 15 PERCENT WILL BRING NEAR CRITICAL FIRE WEATHER CONDITIONS TO SOME OF THESE AREAS... ESPECIALLY THURSDAY. MOISTURE WILL START TO RETURN TO UTAH LATER FRIDAY THROUGH NEXT WEEKEND. THE INITIAL ROUND OF STORMS OVER SOUTHERN UTAH FRIDAY WILL PROBABLY BE DRY WITH AN INCREASED THREAT OF NEW FIRE STARTS FROM LIGHTNING. .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UTZ009-014 AND UTZ016-021 THROUGH MIDNIGHT MDT. WY...NONE. && PUBLIC...GRAHAM FIRE WEATHER...WILENSKY AVIATION...YOUNG
Hazardous weather outlook, Jul 8, 4:11 AM MDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT SAT JUL 8 2006 UTZ009>014-017>021-091015- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 411 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND THIS EVENING OVER MUCH OF EASTERN AND SOUTHERN UTAH. FLASH FLOODING IS POSSIBLE IN STEEP TERRAIN AND IN SLOT CANYONS. FLASH FLOODING IN SLOT CANYONS CAN OCCUR EVEN WHEN THE RAINFALL IS AT DISTANCE FROM THE CANYON. NORMALLY DRY WASHES IN EASTERN AND SOUTHERN UTAH MAY FILL RAPIDLY WITH WATER THIS AFTERNOON AND EVENING DUE TO HEAVY RAIN. DO NOT ATTEMPT TO DRIVE THROUGH FLOWING WASHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN ON SUNDAY. A DRYING TREND WILL BEGIN MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>008-015-016-WYZ021-091015- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WEST CENTRAL UTAH-SOUTHWEST UTAH-SOUTHWEST WYOMING- 411 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN ON SUNDAY. A DRYING TREND WILL BEGIN MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.